Posted: September 29, 2011
Sept. 29, 2011: Profile from a month ago: I had coarse, thick hair all my life; about 3 years ago I noticed less hair. Attributed it to stress and age. More is gone now with hair in shower after hair washing and much less coming in. Part showing hair less. In last couple of weeks a lot of scalp itching and burning and greasy scalp (was always dry before and hair itself is dry as always.) Dermatologist (who was just looked briefly at my hair and asked if my mother had hair loss at crown ((mother never had a lot of hair)) )recommended Rogaine for Men although I am a woman and have Nizoral Shampoo ordered (through Amazon; it's very rare and expensive now!) Haven't been to specialists; take Estrogen and Synthroid.
Am looking for something to take away the burning and itching first; then to stop hair loss and start growing out new hair!
New: September 29, 2011
Ordered Nizoral Shampoo at great cost from Amazon.com bc it's out of stock in drugstores and Walmart, etc. Only other way to get it is from dr.'s prescription and pharmacist says that's expensive.
The Nizoral has helped with the itching and burning scalp (I was taking Benedryl bc I thought I had allergies.) I am reading the itching is a reaction maybe from stress which I have had for about 3 years now. Stress is easing and I now have some peach fuzz growing in.....
I was losing hair a lot but had so much.... then suddenly I noticed I had so little hair compared to before! (It wasn't regrowing!) Since I am 65, the new little hairs are gray but easy to see and appreciate when I haven't been to hair dresser for dye job!
I am using the Triconium spray which makes hair feel fuller and scalp feels better w it and the shampoo. (Nizoral.) But the Triconium spray is super high in cost, too.
That shampoo is so expensive I'm going to try to find an alternative one..... Amazon advertises some.....
I wish I hadn't gotten the Rogaine my skin derm. recommended bc it has been said that it will make hair shed at first and may not work and if you stop the new hair will fall out; the derm. said my goal is to stop hair loss but the hair isn't falling out as it was for some reason.....
However, did use a conditioner the other day and it makes my hair fall out! hadn't been laterly....... it seems to loosen the hair from the scalp! My hair is dry so I think I'll just wash and spray on a conditioner that won't make hair loosen from scalp.
If you can get through all this, please write back w any comments and help!
I seriously would like to go to a dermatologist specializing in hair loss bc I want to know if it's from stress and/or the antibiotic I've been taking for 3 years for urinary tract infection (read somewhere it makes hair fall out..... am stopping it!)